Document Detail


Calculations for multi-type age-dependent binary branching processes.
MedLine Citation:
PMID:  20799036     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
This article provides a method for calculating the joint probability density for the topology and the node times of a tree which has been produced by an multi-type age-dependent binary branching process and then sampled at a given time. These processes are a generalization, in two ways, of the constant rate birth-death process. There are a finite number of types of particle instead of a single type: each particle behaves in the same way as all others of the same type, but different types can behave differently. Secondly, the lifetime of a particle (before it either dies, changes to another type, or splits into 2) follows an arbitrary distribution, instead of the exponential lifetime in the constant rate case. Two applications concern models for macroevolution: the particles represent species, and the extant species are randomly sampled. In one application, 1-type and 2-type models for macroevolution are compared. The other is aimed at Bayesian phylogenetic analysis where the models considered here can provide a more realistic and more robust prior distribution over trees than is usually used. A third application is in the study of cell proliferation, where various types of cell can divide and differentiate.
Authors:
Graham Jones
Related Documents :
16429416 - Describing the organization of dominance relationships by dominance-directed tree method.
22011616 - A computable cellular stress network model for non-diseased pulmonary and cardiovascula...
20007166 - Plausibility of inferred ancestral phenotypes and the evaluation of alternative models ...
10875916 - Accommodating phylogenetic uncertainty in evolutionary studies.
18276326 - Fuzzy homogeneity approach to multilevel thresholding.
20437206 - The internal consistency and construct validity of the partners in health scale: valida...
Publication Detail:
Type:  Journal Article     Date:  2010-08-27
Journal Detail:
Title:  Journal of mathematical biology     Volume:  63     ISSN:  1432-1416     ISO Abbreviation:  J Math Biol     Publication Date:  2011 Jul 
Date Detail:
Created Date:  2011-06-14     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7502105     Medline TA:  J Math Biol     Country:  Germany    
Other Details:
Languages:  eng     Pagination:  33-56     Citation Subset:  IM    
Affiliation:
, 21e Balnakeil, Durness, Lairg, Sutherland, IV27 4PT, UK, art@gjones.name.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  EANM Dosimetry Committee guidance document: good practice of clinical dosimetry reporting.
Next Document:  Gene-gene interaction between tuberculosis candidate genes in a South African population.